Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Charleston, SC

June 9, 2015Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 6:49 PM EDT for Jasper County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2015, 6:49 PM EDT (22:49 UTC)
Expired
Jun 9, 2015, 7:45 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS52 KCHS 092249
SVRCHS
SCC053-092345-
/O.NEW.KCHS.SV.W.0041.150609T2249Z-150609T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 649 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TILLMAN...OR
  7 MILES SOUTHWEST OF RIDGELAND...MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RIDGELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3267 8109 3253 8085 3248 8082 3222 8114
      3222 8115 3225 8116 3229 8112 3234 8113
      3235 8116 3241 8119 3245 8120 3248 8121
TIME...MOT...LOC 2249Z 213DEG 8KT 3242 8108 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
1 follow-up statement
149 
WWUS52 KCHS 092307
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT TUE JUN 9 2015

SCC053-092345-
/O.CON.KCHS.SV.W.0041.000000T0000Z-150609T2345Z/
JASPER SC-
707 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR JASPER COUNTY...

AT 707 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWITZERLAND...
OR NEAR RIDGELAND...MOVING NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RIDGELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3267 8109 3253 8085 3248 8082 3222 8114
      3222 8115 3225 8116 3229 8112 3234 8113
      3235 8116 3241 8119 3245 8120 3248 8121
TIME...MOT...LOC 2307Z 213DEG 8KT 3245 8105 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:12 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 9, 4:12 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE JUN 9 2015

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A
COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT
WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST
BETWEEN THE PIEDMONT AND COASTAL PLAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THIS EVENING...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE
OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED
STATES. LATEST RADAR IMAGERY INDICATES A CLUSTER/BROKEN LINE OF
CONVECTION SLOWLY SHIFTING EAST OVER AREAS OF SOUTHEAST SOUTH
CAROLINA WHERE THE CAP INITIALLY ERODED WELL AHEAD OF THE MAIN
SHORTWAVE CURRENTLY SHIFTING OVER CENTRAL GEORGIA. THIS SHORTWAVE
WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST GEORGIA INTO EARLY
EVENING HOURS.

A RISK OF SOME STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST
DURING THE EVENING...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS
ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. MODEST DCAPES WITHIN
A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8-1.9 INCHES
AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE
RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET
MICROBURSTS AND HEAVY RAINFALL. ALTHOUGH THE MAIN THREAT OF SEVERE
WEATHER SHOULD OCCUR OVER NORTHERN AREAS LATE AFTERNOON INTO EARLY
EVENING...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP IN
SOUTHEAST GEORGIA AS THE H5 SHORTWAVE ENCOUNTERS SBCAPES UP TO
4000 J/KG AND POSSIBLY INTERACTS WITH A INLAND MOVING SEABREEZE.

TONIGHT...CONVECTION SHOULD CONTINUE INTO EARLY OVERNIGHT HOURS AS
FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS.
BOUNDARY AND CONVECTIVE OUTFLOW INTERACTIONS COULD ALSO PROLONG
ACTIVITY FOR A FEW HOURS AFTER SUNSET. LATEST GUIDANCE INDICATES
MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN
SOUTHEAST GEORGIA. ACTIVITY SHOULD DISSIPATE OR SHIFT OFFSHORE AFTER
MIDNIGHT. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING
TO THE MID 70S AT THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF
A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS
ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS
APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD
DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN
AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING
THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW
CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY
AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE
REQUIRED.

UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR
PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS.
GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY
AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT
PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING
DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET
MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT
OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL
CONVECTION. ALSO OF CONCERN...ERRATIC PROPGATION AND/OR REPEATING
THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL.

WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM
COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR
ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS
OVERNIGHT.

THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF
DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES.
SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS
BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF
CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL
OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50
PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD
EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED
PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE
AGAIN DEVELOP.

THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A
GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS
FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS
OVERNIGHT.

FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION...
SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO
A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE
STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA
BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED
WITH THE TUESDAY-THURSDAY PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE
THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB
TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR
DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW
DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH
OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT
FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH
AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON
WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK.
THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE
ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO
EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
DETERIORATING CONDITIONS ARE ANTICIPATED LATE THIS AFTERNOON AND
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
OCCUR OVER THE REGION. PREVAILING MVFR CONDITIONS ARE LIKELY BETWEEN
20-22Z AT KCHS...WHILE TEMPO MVFR CONDITIONS WILL BE POSSIBLE AT
THE SAV TERMINAL. TEMPO GUSTS BETWEEN 20-30 KTS HAVE ALSO BEEN
MAINTAINED IN THE CHS TAF DURING SHOWER/THUNDERSTORM ACTIVITY.
THERE IS ALSO A MODERATE CHANCE OF IFR CONDITIONS DURING HEAVY
THUNDERSTORMS AT THE CHS TERMINAL...THUS HAVE INCLUDED TEMPO IFR
VSBYS BETWEEN 20-22Z.

VFR CONDITIONS SHOULD RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO
BE A RISK OF A SHOWER AND/OR THUNDERSTORM THROUGH AT LEAST
MIDNIGHT.

EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE
EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE
AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE
WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM
DIURNAL SHOWERS/THUNDERSTORMS.

&&

.MARINE...
THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY
TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE
COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY
IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE
INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL
GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL
OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES
TONIGHT.

WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED
HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY.

THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS
THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY
ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE
BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE.
OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE
PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURAL SURGES COMMON DURING
THIS TIME OF YEAR.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...ST
AVIATION...DPB
MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE JUN 9 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-102015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
415 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW
OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY
CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP
AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE
WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE
EXCESSIVE RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 6:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     FLASH FLOOD      1 WNW CHARLESTON        32.79N  79.96W
06/09/2015                   CHARLESTON         SC   LAW ENFORCEMENT

            FISHBURNE... RUTLEDGE... KING AND HUGER STREETS HAVE
            BEEN CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER CHS1500401
Local storm report, Jun 9, 6:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HEAVY RAIN       1 SSW CROWFIELD PLANTAT 33.00N  80.08W
06/09/2015  M3.04 INCH       BERKELEY           SC   COCORAHS

&&

EVENT NUMBER CHS1500402
Local storm report, Jun 9, 6:18 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      2 E GOOSE CREEK         32.98N  80.00W
06/09/2015                   BERKELEY           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS HENRY E BROWN JR BLVD CLOSED
            NEAR STANHOPE RD DUE TO ROADWAY FLOODING.

&&

EVENT NUMBER CHS1500403

JMC
Special weather statement, Jun 9, 6:43 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT TUE JUN 9 2015

GAZ087-088-100-101-SCZ040-042-043-047-092315-
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-JENKINS GA-HAMPTON SC-
ALLENDALE SC-INLAND JASPER SC-INLAND COLLETON SC-
643 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS...
SCREVEN...EFFINGHAM...COLLETON...HAMPTON...ALLENDALE AND JASPER
COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
ALTMAN...OR NEAR SYLVANIA...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STATESBORO...ALLENDALE...SYLVANIA...SPRINGFIELD...HAMPTON...LAKE
WARREN STATE PARK...MIDDLEGROUND AND RINCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3288 8189 3304 8109 3303 8108 3306 8103
      3308 8092 3227 8122 3254 8196
TIME...MOT...LOC 2242Z 280DEG 50KT 3268 8160
Local storm report, Jun 9, 6:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
06/09/2015                   CHARLESTON         SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS MANY ROADS FLOODED AND CLOSED
            IN DOWNTOWN CHARLESTON. THIS INCLUDES THE CROSSTOWN...
            PRESIDENT... BOGARD... KING... HUGER... RUTLEDGE...
            FISHBURNE... ASHLEY... BENNETT...

&&

EVENT NUMBER CHS1500404
Local storm report, Jun 9, 6:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 S SHADOWMOSS          32.81N  80.07W
06/09/2015  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            1.00 INCH HAIL REPORTED APPROXIMATELY 0.5 MILES SOUTH
            OF WEST ASHLEY HIGH SCHOOL...LASTING APPROXIMATELY 20
            MINUTES.

&&

EVENT NUMBER CHS1500405

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Jun 9, 2:12 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Jun 9, 3:00 PM EDTSpecial Weather StatementCHSColleton30 min
Jun 9, 3:15 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester60 min
Jun 9, 3:43 PM EDTAreal Flood AdvisoryCHSBerkeley62 min
Jun 9, 4:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester43 min
Jun 9, 4:03 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester42 min
Jun 9, 4:09 PM EDTSpecial Weather StatementCHSHampton36 min
Jun 9, 4:25 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Jun 9, 4:32 PM EDTSpecial Marine WarningCHS118 min
Jun 9, 4:34 PM EDTSpecial Weather StatementCHSColleton26 min
Jun 9, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton41 min
Jun 9, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 9, 4:54 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester51 min
Jun 9, 5:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston43 min
Jun 9, 5:26 PM EDTAreal Flood AdvisoryCHSCharleston79 min
Jun 9, 5:44 PM EDTFlash Flood WarningCHSCharleston2 hr
Jun 9, 5:51 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton54 min
Jun 9, 6:04 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton86 min
Jun 9, 6:31 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton59 min
Jun 9, 6:43 PM EDTSpecial Weather StatementCHSAllendale, Hampton32 min
Jun 9, 7:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jun 9, 7:57 PM EDTSpecial Marine WarningCHS63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.